Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 66, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2006, 9:01 PM EDT for Allegheny County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 9:01 PM EDT (01:01 UTC)
- Expired
- Jun 19, 2006, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 19, 3:00 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT MON JUN 19 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. ATMOSPHERE DRIES RAPIDLY TOMORROW MORNING AS HIGH PRESSURE BUILDS EAST BRING PARTLY TO MOSTLY SUNNY SKIES BY TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... GFS SHOWS SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING FROM THE CENTRAL PLAINS INTO THE GREAT LAKES WEDNESDAY. WILL INCLUDE MENTION OF CHANCE POPS FOR THUNDERSTORMS WEDNESDAY. ZONAL PATTERN CONTINUES LATE THIS WEEK WITH SERIES OF SHORT WAVES MOVING ALONG IN FLOW. BROAD UPPER TROUGH SETS UP OVER THE GREAT LAKES BEGINNING OVER THE WEEKEND INTO EARLY NEXT WEEK. AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH OF OUR FORECAST AREA THURSDAY SAGS DOWN ALONG THE OHIO VALLEY AND BECOMES NEARLY STATIONARY ACROSS THE REGION THROUGH THE WEEKEND. DIFFICULT TO FIND ANY PROLONGED RAIN-FREE PERIODS WEDNESDAY THROUGH THE WEEKEND. SO WILL PLAN TO MENTION CHANCE POPS EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN A LITTLE ABOVE NORMAL THROUGH FRIDAY WITH A COOL DOWN OVER THE WEEKEND. && .AVIATION... SCT-BKN035 THIS AFTERNOON. SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. VSBYS 3 -5 MI FOG AROUND SUNRISE. EXPECT DRYING FROM MID MORNING ON WITH GENERALLY SCT CU BY TUES AFTERNOON. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 19, 4:12 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 412 PM EDT MON JUN 19 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-200815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 412 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY FROM INTERSTATE 80 AND NORTH. HOWEVER...SEVERE THUNDERSTORMS COULD ALSO DEVELOP ELSEWHERE THROUGHOUT THE REGION LATER IN THE EVENING. THE GREATEST THREAT WILL BE FROM LARGE HAIL...STRONG DAMAGING WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
In the hours before
Local storm report, Jun 19, 6:28 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG UTICA 41.44N 79.96W
06/19/2006 VENANGO PA EMERGENCY MNGR
LARGE TREES DOWN.
&&
TPARRISHLocal storm report, Jun 19, 6:43 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
06/19/2006 VENANGO PA EMERGENCY MNGR
LARGE TREE FELL INTO A HOME ON 10TH STREET.
&&
TPARRISHLocal storm report, Jun 19, 6:58 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 6 E OIL CITY 41.43N 79.59W
06/19/2006 VENANGO PA LAW ENFORCEMENT
LARGE TREES BLOWN DOWN IN PRESIDENT NEAR SR62.
&&
TPARRISHSpecial weather statement, Jun 19, 7:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 712 PM EDT MON JUN 19 2006 PAZ014-022-200015- ARMSTRONG PA-BUTLER PA- 712 PM EDT MON JUN 19 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BUTLER AND ARMSTRONG... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS IN NORTHEASTERN BUTLER COUNTY...MOVING EAST AT 25 MPH TOWARD NORTHERN ARMSTRONG COUNTY. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...CHICORA AND HOOKER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. WOODRUM
Local storm report, Jun 19, 7:17 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 W KNOX 41.23N 79.63W
06/19/2006 CLARION PA EMERGENCY MNGR
TREES DOWN.
&&
TPARRISHLocal storm report, Jun 19, 7:29 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
729 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 NNE TIONESTA 41.56N 79.41W
06/19/2006 FOREST PA LAW ENFORCEMENT
LARGE TREES BLOWN DOWN NEAR ENDEAVOR ALONG SR666.
&&
TPARRISHNearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.